Alert archive / Missouri / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 82, NWS Springfield, MO

May 15, 2007Christian County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at May 15, 2007, 12:19 PM CDT for Christian County, Missouri. It was in force for 56 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 15, 2007, 12:19 PM CDT (17:19 UTC)
Expired
May 15, 2007, 1:15 PM CDT
In force
56 min
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text

County Christian County, MO

The radar

The Springfield radar (KSGF), 29 km from the middle of the area, began a volume at 17:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 15, 12:20 PM CDTHAIL 0.25Nixa, MO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 5.3 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2007-05-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 287 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2007-05-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -18 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
287 J/kg
Mixed-layer CIN
-139 J/kg
Mixed-layer LCL
1470 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
-18 m²/s²
0-3 km storm-relative helicity
22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KSGF 151718
SVRSGF
MOC043-151815-
/O.NEW.KSGF.SV.W.0082.070515T1719Z-070515T1815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1219 PM CDT TUE MAY 15 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CHRISTIAN COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 115 PM CDT.

* AT 1213 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR FREMONT HILLS...OR NEAR NIXA...MOVING EAST
  AT 25 MPH. THIS STORM IS CAPABLE OF PRODUCING QUARTER SIZE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.

* THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
  NORTHEASTERN CHRISTIAN COUNTY...INCLUDING THE TOWN OF LINDEN.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3705 9330 3707 9331 3709 9331 3709 9322
      3708 9321 3708 9291 3705 9292 3700 9292
      3700 9330

$$

CRAMER
4 follow-up statements
000 
WWUS53 KSGF 151731
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1231 PM CDT TUE MAY 15 2007

MOC043-151815-
/O.CON.KSGF.SV.W.0082.000000T0000Z-070515T1815Z/
CHRISTIAN MO-
1231 PM CDT TUE MAY 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT 
FOR CHRISTIAN COUNTY...

AT 1228 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM LINDEN TO
CHESTNUTRIDGE...MOVING EAST AT 15 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SPARTA BY 1245 PM CDT.

THE TOWNS OF OLDFIELD...CHADWICK...BRUNER...GARRISON...ELKHEAD AND
KELTNER ARE IN THE PATH OF THESE SEVERE THUNDERSTORMS.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3701 9324 3708 9321 3708 9291 3682 9291
      3682 9332

$$

CRAMER
000 
WWUS53 KSGF 151748
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1248 PM CDT TUE MAY 15 2007

MOC043-151815-
/O.CON.KSGF.SV.W.0082.000000T0000Z-070515T1815Z/
CHRISTIAN MO-
1248 PM CDT TUE MAY 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR EASTERN CHRISTIAN COUNTY...

AT 1242 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM BRUNER TO
CHESTNUTRIDGE...MOVING EAST AT 25 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.

SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN
CHRISTIAN COUNTY...INCLUDING THE TOWNS OF CHADWICK...KELTNER...
ELKHEAD AND GARRISON.

THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.

LAT...LON 3702 9319 3709 9313 3708 9291 3682 9291
      3682 9334 3687 9334

$$

CRAMER
000 
WWUS53 KSGF 151804
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
104 PM CDT TUE MAY 15 2007

MOC043-151815-
/O.CON.KSGF.SV.W.0082.000000T0000Z-070515T1815Z/
CHRISTIAN MO-
104 PM CDT TUE MAY 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 PM CDT
FOR EASTERN CHRISTIAN COUNTY...

AT 102 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM BRUNER TO
CHESTNUTRIDGE...MOVING EAST AT 10 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH.

SEVERE THUNDERSTORMS WILL REMAIN OVER MAINLY RURAL AREAS OF EASTERN
CHRISTIAN COUNTY...INCLUDING THE TOWNS OF OLDFIELD...BRUNER...
CHADWICK...ELKHEAD AND KELTNER.

DAMAGING WINDS ARE EXPECTED IN THE WARNED AREA...SEEK SHELTER INDOORS
AND STAY AWAY FROM WINDOWS.

LAT...LON 3702 9316 3709 9309 3708 9291 3682 9291
      3682 9334 3687 9334

$$

CRAMER
000 
WWUS53 KSGF 151813
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
113 PM CDT TUE MAY 15 2007

MOC043-151823-
/O.EXP.KSGF.SV.W.0082.000000T0000Z-070515T1815Z/
CHRISTIAN MO-
113 PM CDT TUE MAY 15 2007

...THE SEVERE THUNDERSTORM WARNING FOR CHRISTIAN COUNTY EXPIRES AT 
115 PM CDT...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND WERE NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3702 9316 3709 9309 3708 9291 3682 9291
      3682 9334 3687 9334

$$

CRAMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 10:11 AM CDT, 2 hours 8 minutes earlier.

Area forecast discussion, May 15, 10:11 AM CDT, 2 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1011 AM CDT TUE MAY 15 2007

....MESOSCALE CONVECTIVE DISCUSSION...
CONDITIONS ARE BECOMING LIKELY FOR AN EPISODE OF MARGINALLY SEVERE
THUNDERSTORMS.  RUC AND LAPES DERIVED 0-1KM COMPUTED CAPE ARE
SUGGESTING VALUES RANGING FROM 500-1000 J/KG EAST OF ONGOING
CONVECTION/COLD POOL.  LATEST RADAR RETURNS SHOW UPDRAFTS BEGINNING
TO FIRE CLOSER TO THE EDGE OF THE COLD POOL...INDICATING INCREASING
DESTABILIZATION WITHIN THE LOWER TROP.  THIS WOULD ALSO SUGGEST A
GRADUAL INTENSIFICATION IN UPDRAFT STRENGTH AS CONVECTION SHIFTS
EAST INTO INCREASINGLY UNSTABLE AIR.  0-6KM WIND SHEAR IS VERY WEAK
WITH ONLY ABOUT 15-25KTS OF MAGNITUDE ALONG VECTORS.  THIS
ENVIRONMENT WOULD SUGGEST THAT THE MAIN HAZARDS WILL BE HAIL UP TO
THE SIZE OF HALF DOLLARS AND WIND GUSTS IN EXCESS OF 60 MPH.  A
SERIES OF SEVERE THUNDERSTORM WARNINGS IS LIKELY TO OCCUR ACROSS THE
CENTRAL AND EASTERN OZARKS AS THE DAY PROGRESSES.  STAY TUNED.

CRAMER

&&

.AVIATION...

FOR THE 06Z TAFS...

LOOKING FOR VFR CONDITIONS THROUGH THE INITIAL 6 HOURS OF THE
FORECAST AT BOTH JLN/SGF WITH VFR CEILINGS FROM CONVECTION IN THE
PLAINS OVERSPREADING THE AREA.  COLD FRONT EXPECTED TO ARRIVE DURING
THE EARLY TO MID AFTERNOON HOURS WITH CONVECTION POSSIBLE FROM
AROUND 16Z TO 22Z TODAY.  COULD SEE SOME MVFR CONDITIONS DEVELOPING
WITH THE CONVECTION DURING THE AFTERNOON.  HAVE KEPT IN VFR CEILINGS
BEHIND THE FRONT DURING THE EVENING HOURS.  WINDS WILL VEER
THROUGHOUT THE DAY FROM SOUTH TO NORTHWEST BEHIND THE FRONT.  COULD
SEE GUSTS ALONG AND BEHIND THE FRONT DURING THE DAYLIGHT HOURS UP
AROUND 20 TO 22 KTS.

LINDENBERG

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, May 15, 10:57 AM CDT, 1 hour 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1057 AM CDT TUE MAY 15 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-161600-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
1057 AM CDT TUE MAY 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

  WEATHER HAZARDS EXPECTED:

  WIND GUSTS IN EXCESS OF 60 MPH.
  HAIL TO THE SIZE OF GOLF BALLS.
  LOCALLY HEAVY RAINFALL.

  AREAS AFFECTED AND TIMING:

  SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE INTO AREAS
  ALONG AND NORTHWEST OF THE INTERSTATE 44 CORRIDOR THIS MORNING.
  THIS ACTIVITY WILL PROGRESSIVELY SPREAD TO THE
  SOUTHEAST...AFFECTING AREAS SOUTHEAST OF THE INTERSTATE 44
  CORRIDOR DURING THE AFTERNOON.

  DISCUSSION:

  A COLD FRONT IS EXPECTED TO BE IN THE VICINITY OF THE INTERSTATE
  44 CORRIDOR BY MIDDAY. SUNSHINE IS EXPECTED ALONG AND SOUTHEAST
  OF INTERSTATE 44 EARLY THIS AFTERNOON...WHICH WILL RESULT IN A
  MODERATELY UNSTABLE AIRMASS. THE COLD FRONT WILL INTERACT WITH
  THIS UNSTABLE AIRMASS THIS AFTERNOON...RESULTING IN
  REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS ACROSS CENTRAL...
  SOUTHWEST AND SOUTH CENTRAL MISSOURI. WITH WIND SHEAR EXPECTED
  TO BE WEAK...ONLY A FEW...MARGINALLY SEVERE THUNDERSTORMS ARE
  ANTICIPATED. IN ADDITION TO FREQUENT CLOUD TO GROUND LIGHTNING
  AND LOCALLY HEAVY RAINFALL...HAIL TO THE SIZE OF QUARTERS AND
  WIND GUSTS IN EXCESS OF 60 MPH ARE POSSIBLE.

  LOCALLY HEAVY RAINFALL INTERACTING WITH VERY MOIST SOIL
  CONDITIONS ACROSS EXTREME SOUTHEAST KANSAS AND PORTIONS OF WEST
  CENTRAL MISSOURI MAY LEAD TO FLOODING OF LOW LYING AREAS NEAR
  RIVERS AND STREAMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION MAY BE NEEDED ALONG AND SOUTHEAST OF A LINE
  FROM NEOSHO TO ROLLA THIS AFTERNOON AND EARLY THIS EVENING.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB

In the hours before

Local storm report, May 15, 11:28 AM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1128 AM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 AM     HAIL             6 NE WILLARD            37.37N 93.35W
05/15/2007  M1.00 INCH       GREENE             MO   NWS EMPLOYEE

&&

MTERRY
Local storm report, May 15, 11:30 AM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1130 AM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1127 AM     HAIL             7 N SPRINGFIELD         37.30N 93.29W
05/15/2007  E0.88 INCH       GREENE             MO   TRAINED SPOTTER

            INTERSECTION OF HIGHWAY 13 AND FM 36 DIME TO NICKEL SIZE
            HAIL.

&&

MTERRY
Local storm report, May 15, 11:49 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 AM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1148 AM     TSTM WND DMG     3 S BOIS DARC          37.21N 93.51W
05/15/2007                   GREENE             MO   PUBLIC

            LARGE OAK TREE BLOWN DOWN

&&

MTERRY
Local storm report, May 15, 11:49 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED TIME OF EVENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1149 AM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1135 AM     TSTM WND DMG     3 S BOIS DARC          37.21N 93.51W
05/15/2007                   GREENE             MO   PUBLIC

            LARGE OAK TREE BLOWN DOWN

&&

MTERRY
Local storm report, May 15, 12:11 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1211 PM CDT TUE MAY 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 AM     FLOOD            PITTSBURG               37.41N 94.70W
05/15/2007                   CRAWFORD           KS   LAW ENFORCEMENT

            STREET FLOODING IN PITTSBURG

&&

MTERRY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 15, 10:13 AM CDTSevere Thunderstorm WarningSGFBarton, Dade57 min
May 15, 11:27 AM CDTSevere Thunderstorm WarningSGFDallas, Greene, Webster22 min
May 15, 12:02 PM CDTSevere Thunderstorm WarningSGFLaclede26 min
May 15, 1:01 PM CDTSevere Thunderstorm WarningSGFPhelps59 min
May 15, 1:54 PM CDTSevere Thunderstorm WarningSGFTexas66 min
May 15, 2:05 PM CDTFlash Flood WarningSGFStone3 hr
May 15, 2:12 PM CDTSevere Thunderstorm WarningSGFShannon78 min
May 15, 2:53 PM CDTSevere Thunderstorm WarningSGFDent43 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.